Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for jaundice

my daughter is 18, was on valtrex for 3 day and woke uip yesterday bright yellow, er visit confirmed elevated enzymes and bilirubin levels, valtrex stoped but today still very jaundiced and lethargic/tired. should trhis be of concern and take her back to ER?
Mon, 9 Mar 2015
Report Abuse
Gastroenterologist 's  Response
Good morning
I am sorry to hear about her ill health
She is suffering from hepatitis
Lethargy and tired ness are common symptoms for hepatitis. The red signals in hepatitis would be drowsiness and bleeding which CGH needs immediate visit to er
I would like to suggest few things
This medicine valtrex is used for treatment of herpes infection and is rarely a cause of symptomatic jaundice and hepatitis
On the way round, herpes infection could be a more likely cause of hepatitis in her situation
If I was her treating doctor, I would rather seriously consider herpes hepatitis and investigate and treat which includes continuing valtrex
I would suggest you visit an infectious disease specialist and hepatologist for further care

Hope this would answer your question
Wish her a speedy recovery
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

     hi im nilesh.my relative is suffuring from obstructive jaundice. he is admitted in pune. doctor has told he is counting his last days.there is...